Blog
About

3
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Bradycardia, Reversible Panconduction Defect and Syncope following Self-Medication with a Homeopathic Medicine

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Alkaloid extracts from the plant Aconitum species have been used in various forms of herbal remedies predominantly as anti-inflammatory and analgesic agents. Many of these alkaloids are extremely potent cardiotoxins and documented cases of various arrhythmias with fatal outcomes have been reported. We report a case of self-medication with ‘tincture of aconite’ resulting in severe bradycardia, reversible panconduction defect evidenced by sinus inactivity, atrioventricular dissociation with idiojunctional rhythm and left bundle branch block pattern resulting in hypotension and syncope. Complete reversal of ECG findings with marked improvement in symptoms was noted within a few hours. Herbal medicines containing aconite alkaloids may result in severe cardiotoxicity, and strict regulatory measures are warranted to curb unsupervised use for therapeutic purposes.

          Related collections

          Most cited references 1

          • Record: found
          • Abstract: not found
          • Article: not found

          Cardiotoxicity after accidental herb-induced aconite poisoning

           Y-T Tai,  C-P Lau,  K. Young (1992)
            Bookmark

            Author and article information

            Journal
            CRD
            Cardiology
            10.1159/issn.0008-6312
            Cardiology
            S. Karger AG
            0008-6312
            1421-9751
            1999
            October 1999
            25 October 1999
            : 91
            : 4
            : 268-271
            Affiliations
            aDivision of Cardiology, Department of Medicine, Calcutta Medical College, Calcutta, India; bDivision of Cardiology, Department of Medicine, University of Louisville, Louisville, Ky., USA
            Article
            6922 Cardiology 1999;91:268–271
            10.1159/000006922
            10545684
            © 1999 S. Karger AG, Basel

            Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

            Page count
            Figures: 1, References: 12, Pages: 4
            Categories
            Case Report

            Comments

            Comment on this article